Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 11, 2009, 8:11 PM CDT for Sterling County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2009, 8:11 PM CDT (01:11 UTC)
- Expired
- Apr 11, 2009, 8:44 PM CDT
- In force
- 33 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Sterling County, TX
The radar
The San Angelo radar (KSJT), 94 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 7:41 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.2 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 571 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 120111
TORSJT
TXC431-120215-
/O.NEW.KSJT.TO.W.0003.090412T0111Z-090412T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
811 PM CDT SAT APR 11 2009
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN STERLING COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 915 PM CDT
* AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTH
CENTRAL GLASSCOCK COUNTY...OR 10 MILES NORTH OF GARDEN CITY...
MOVING EAST AT 45 MPH. THIS STORM HAS A HISTORY OF PRODUCING
BASEBALL SIZE HAIL.
* THE TORNADO IS EXPECTED TO BE NEAR...
RURAL NORTHWESTERN STERLING COUNTY THROUGH 915 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER.
IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER
LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3210 10126 3209 10084 3208 10082 3197 10082
3193 10127 3209 10127
TIME...MOT...LOC 0108Z 250DEG 39KT 3201 10149
$$2 follow-up statements
000
WWUS54 KSJT 120128
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
828 PM CDT SAT APR 11 2009
TXC431-120215-
/O.CON.KSJT.TO.W.0003.000000T0000Z-090412T0215Z/
STERLING TX-
828 PM CDT SAT APR 11 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHERN
STERLING COUNTY...
AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME
NORTHWESTERN STERLING COUNTY...OR 17 MILES SOUTHEAST OF BIG
SPRING...MOVING EAST AT 45 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN
STERLING COUNTY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER.
IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER
LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3210 10126 3209 10084 3208 10082 3197 10082
3193 10127 3209 10127
TIME...MOT...LOC 0126Z 250DEG 39KT 3208 10127
$$000
WWUS54 KSJT 120144
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
844 PM CDT SAT APR 11 2009
TXC431-120151-
/O.CAN.KSJT.TO.W.0003.000000T0000Z-090412T0215Z/
STERLING TX-
844 PM CDT SAT APR 11 2009
...THE TORNADO WARNING FOR NORTHERN STERLING COUNTY IS CANCELLED...
THE STORM THAT HAS PROMPTED THE TORNADO WARNING HAS NOW MOVED INTO
MITCHELL COUNTY. HOWEVER...ADDITIONAL SEVERE THUNDERSTORMS ARE
POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR WEST CENTRAL TEXAS.
LAT...LON 3210 10126 3209 10084 3208 10082 3197 10082
3193 10127 3209 10127
TIME...MOT...LOC 0141Z 250DEG 39KT 3213 10109
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 11, 8:07 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 11, 8:07 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 807 PM CDT SAT APR 11 2009 .UPDATE... FORECAST PRODUCTS HAVE BEEN UPDATED TO INCORPORATE SEVERE THUNDERSTORM WATCH #140...WHICH IS IN EFFECT UNTIL 1 AM CDT. THIS WATCH COVERS ALL OF THE BIG COUNTRY...ALL OF THE CONCHO VALLEY...AND COLEMAN COUNTY. NO OTHER CHANGES ARE BEING MADE TO THE FORECAST AT THIS TIME. 19 && .DISCUSSION... && .PREV DISCUSSION... /ISSUED 635 PM CDT SAT APR 11 2009/ DISCUSSION... SEE AVIATION SECTION FOR DISCUSSION ON 00Z TAFS. AVIATION... AS THE UPPER TROUGH OVER THE SOUTHWESTERN STATES MOVES TOWARD TEXAS...THUNDERSTORMS OVER WEST TEXAS WILL DEVELOP EAST INTO WEST CENTRAL TEXAS BETWEEN 02Z AND 05Z...INCREASING IN COVERAGE. EXPECT WIDESPREAD THUNDERSTORM COVERAGE OVER WEST CENTRAL TEXAS... LIKELY IN THE FORM OF A LARGE MCS...BETWEEN 05Z AND 09Z. PROGRESSION OF CONVECTIVE ACTIVITIY WILL BE TO THE EAST OVERNIGHT... AND SHOULD BE IN OUR FAR EASTERN COUNTIES 09Z-11Z. INCREASING BOUNDARY LAYER MOISTURE OUT AHEAD OF THE APPROACHING CONVECTIVE ACTIVITIY WILL RESULT IN AN EXPANDING MVFR CLOUD DECK EARLY TONIGHT. IFR TO LIFR CONDITIONS ARE POSSBLE IN THE HEAVY RAIN WHICH ACCOMPANIES THE THUNDERSTORMS. SOME HAIL IS ALSO POSSIBLE... BUT HOLDING OFF WITH A HAIL MENTION IN THE TAFS UNTIL THE STORMS MOVE CLOSER...AND LOCATION/TRACK OF HAIL-PRODUCING STORMS CAN BE BETTER DETERMINED. DESPITE THE EXPECTATION FOR THE STORMS TO BECOME INCREASINGLY ELEVATED TONIGHT...WIND GUSTS TO OR ABOVE 35 KT WILL BE POSSIBLE IF THE MCS BECOMES LINEAR ON THE LEADING EDGE AND ESTABLISHES A SURFACE COLD POOL. SKIES WILL BE CLEARING FROM WEST TO EAST BETWEEN 10Z AND 15Z SUNDAY...WITH CLEAR SKIES FOR SUNDAY AFTERNOON AND EVENING. WINDS WILL BE FROM THE EAST TO SOUTHEAST AND GUSTY THROUGH LATE EVENING/EARLY TONIGHT. WITH PACIFIC FRONT/DRYLINE PASSAGE... WINDS WILL BECOME WEST EARLY TO MID-MORNING SUNDAY. GUST WEST WINDS ARE EXPECTED SUNDAY AFTERNOON...DIMINISHING SUNDAY EVENING. 19 PREV DISCUSSION... /ISSUED 343 PM CDT SAT APR 11 2009/ SHORT TERM... SVR TSTM WATCH #139 IS NOW IN EFFECT UNTIL 11PM WHICH INCLUDES CROCKETT CO IN WC TX. ACTIVE WEATHER PATTERN SETTING UP FOR THIS EVENING AND OVERNIGHT...NON-SEVERE ONGOING STORMS OVER THE PANHANDLE THIS AFTERNOON HAVE FORMED ON THE NOSE OF A MODEST LLJ AS DEPICTED ON THE LATEST RUC. THIS ACTIVITY SHOULD BEGIN TO WEAKEN IN AREAL COVERAGE AS THE LLJ BEGINS TO WEAKEN. HOWEVER...LLJ WILL RE- INTENSIFY OVER THE PERMIAN BASIN THIS EVENING AHEAD OF AN UPPER LEVEL STORM SYSTEM THAT WILL TRACK FROM NEW MEXICO INTO THE PANHANDLE OVERNIGHT. WHEREAS DEW POINTS OVER THE FORECAST AREA HAVE BEEN SLOW TO RECOVER TODAY...THIS WILL CHANGE THIS EVENING AS DEW POINTS ARE EXPECTED TO INCREASE INTO THE MID 50S AND LOW 60S AHEAD OF AN EASTWARD MOVING DRY LINE. DRY LINE IS MOVING INTO SOUTHEASTERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON AND AS WEST TEXAS HAS BEEN FREE OF CLOUD COVER TODAY...THUNDERSTORMS ARE BEGINNING TO DEVELOP AHEAD OF THE APPROACHING DRY LINE ALONG A PECOS TO ALPINE LINE. AS THE DRY LINE CROSSES THE NM/TX BORDER THIS EVENING...EXPECT THE DEVELOPMENT OF A NORTH/SOUTH SQUALL LINE THAT WILL MOVE ACROSS THE FORECAST AREA THROUGH THE NIGHT. ACTIVITY SHOULD BE EXITING THE EASTERN COUNTIES AROUND SUNRISE. 15 LONG TERM... SECONDARY REINFORCING BOUNDARY WILL MOVE THROUGH SUN NT BRINGING NRLY WINDS AND COOLER TEMPS THROUGH MON NT WITH HIGH PRESSURE SETTLING IN ACROSS WC TX. GRADUAL WARM UP WILL BEGIN ON TUE AS HIGH PRESSURE WEAKENS AND SERLY FLOW RETURNS ALONG BACKSIDE OF HIGH. READINGS BACK INTO THE 80S ARE EXPECTED ACROSS A LARGER PORTION OF THE REGION FOR TUE AND WED. TROUGH OF LOW PRESSURE DEVELOPS MID WEEK AS WELL WITH INCREASING GRADIENTS. LOOKING FOR POSSIBLE RETURN OF SHWR/TSTM ACTIVITY THU/FRI TIME FRAME ALONG AND AHEAD OF SFC FRONT AND UPPER LEVEL SYSTEM. BY FRI NT/SAT LOOKING FOR HIGH PRESSURE TO BUILD BACK INTO WC TX WITH NICE CONDITIONS EXPECTED FOR NEXT WEEKEND. 11 FIRE WEATHER... BORDER LINE RED FLAG CONDITIONS ARE EXPECTED FOR A FEW HOURS TOMORROW AFTERNOON WITH BREEZY CONDITIONS AND DRIER AIR PUSHING INTO THE AREA. HOWEVER...WITH A GOOD POSSIBILITY OF OVERNIGHT RAINFALL... ANY FIRE WEATHER CONCERNS SHOULD BE REDUCED. OTHERWISE...A LESSENING OF FIRE WEATHER CONCERNS FOR THE UPCOMING WEEK. 15 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 53 76 45 71 49 / 80 20 10 0 0 SAN ANGELO 51 78 46 77 46 / 70 20 10 0 0 JUNCTION 55 79 48 80 45 / 60 20 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 11, 5:50 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 550 PM CDT SAT APR 11 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-122300- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 550 PM CDT SAT APR 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF WEST CENTRAL TEXAS TONIGHT. THE MAIN HAZARDS WITH THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON OVER THE CONCHO VALLEY AND THE NORTHERN EDWARDS PLATEAU WITH LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS BEING THE CONCERNS. HOWEVER...GIVEN A GOOD CHANCE OF OVERNIGHT RAINFALL...ANY FIRE WEATHER CONCERNS SHOULD BE DIMINISHED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANGERS ACROSS WEST CENTRAL TEXAS SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS MOVING ACROSS THE AREA TONIGHT. SPOTTER ACTIVATION WILL LIKELY BE REQUESTED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:50 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 24 min |
| Apr 11, 9:16 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 44 min |
| Apr 11, 9:19 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 56 min |
| Apr 11, 9:52 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 23 min |
| Apr 11, 9:54 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 51 min |
| Apr 11, 10:07 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 53 min |
| Apr 11, 10:16 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 44 min |
| Apr 11, 10:45 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 49 min |
| Apr 11, 10:52 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 38 min |
| Apr 11, 11:15 PM CDT | Areal Flood Advisory | SJT | Fisher, Haskell, Jones, Shackelford, Throckmorton | 2 hr |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.